Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 112, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 23, 2006, 9:18 PM CDT for Monroe County, Wisconsin. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2006, 9:18 PM CDT (02:18 UTC)
- Expired
- Aug 23, 2006, 9:45 PM CDT
- In force
- 27 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Monroe County, WI
The radar
The La Crosse radar (KARX), 60 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 9:38 PM CDT | HAIL 0.88 | 1 Ne Tomah, WI | |
| Aug 23, 9:43 PM CDT | HAIL 1.75 | Oakdale, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 2:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 240218 SVRARX WIC081-240245- /O.NEW.KARX.SV.W.0112.060824T0218Z-060824T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 918 PM CDT WED AUG 23 2006 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 945 PM CDT * AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR I 94 EXIT 143...OR ABOUT NEAR TOMAH...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JELLYSTONE PARK NEAR WARRENS AND I 94 EXIT 135 AROUND 920 PM... TOMAH AND I 90 EXIT 41 AROUND 925 PM... HIGHWAY 131 AND COUNTY A AND I 90 AND I 94 INTERCHANGE AROUND 930 PM... I 90 94 EXIT 48 AND SHENNINGTON AROUND 935 PM... MILL BLUFF STATE PARK AROUND 940 PM... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. LAT...LON 4417 9061 4404 9074 4378 9032 4410 9031 $$ DAS
2 follow-up statements
000 WWUS53 KARX 240231 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 930 PM CDT WED AUG 23 2006 WIC081-240245- /O.CON.KARX.SV.W.0112.000000T0000Z-060824T0245Z/ MONROE WI- 930 PM CDT WED AUG 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTHEASTERN MONROE COUNTY... AT 930 PM CDT...PEA SIZE HAIL WAS REPORTED IN TOMAH. AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR I 90 AND I 94 INTERCHANGE...OR NEAR TOMAH...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILL BLUFF STATE PARK AND CLIFTON AROUND 940 PM... REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. LAT...LON 4417 9061 4404 9074 4378 9032 4410 9031 $$ DAS
000 WWUS53 KARX 240239 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 938 PM CDT WED AUG 23 2006 WIC081-240245- /O.CON.KARX.SV.W.0112.000000T0000Z-060824T0245Z/ MONROE WI- 938 PM CDT WED AUG 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTHEASTERN MONROE COUNTY... AT 938 PM CDT...NICKEL SIZE HAIL WAS REPORTED BY A WEATHER SPOTTER OVER NORTHEAST TOMAH. AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR I 90 AND I 94 INTERCHANGE...OR NEAR TOMAH...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLIFTON AND MILL BLUFF STATE PARK AROUND 945 PM... REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. LAT...LON 4417 9061 4404 9074 4378 9032 4410 9031 $$ DAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 8:01 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 23, 8:01 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 801 PM CDT WED AUG 23 2006 .UPDATE...SEVERE CONVECTION CONTINUES TO AFFECT PARTS OF CENTRAL AND SOUTHWEST WI EARLY THIS EVENING...WHERE THERE HAS BEEN LARGE HAIL AND DAMAGING WINDS ASSOCIATED WITH SUPER CELLS. FROM MISSISSIPPI RIVER AND POINTS WESTWARD...RUC AND LAPS SOUNDINGS INDICATED A CAP HAS PREVENTED CONVECTIVE INITIATION SO FAR. RUC SUPPORTED ADDITIONAL CONVECTION MAY DEVELOP ON THE FRONT TONIGHT. PER SPC SWOMCD EARLIER THIS EVENING AT 0017Z...MAIN SEVERE WEATHER THREAT APPEARS TO REMAIN IN CENTRAL AND SOUTHWEST WI THROUGH 03Z. AFTER DISCUSSION WITH SPC...HOWEVER...CURRENT PLANS ARE TO CONTINUE THE CURRENT ENTIRE TORNADO WATCH AS IS UNTIL SEVERE WEATHER THREAT ENDS FOR WHOLE AREA. ZONE UPDATES WILL BE ISSUED THIS EVENING AS WARRANTED. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && THOMPSON
Hazardous weather outlook, Aug 23, 7:08 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 708 PM CDT WED AUG 23 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-241100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 708 PM CDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A FRONTAL BOUNDARY REMAINS LOCATED FROM NEAR RED WING MINNESOTA TO LA CROSSE WISCONSIN...SOUTHEASTWARD TO NEAR WISCONSIN DELLS. IN SPITE OF NO THUNDERSTORMS FORMING ALONG THE FRONT IN AREAS NEAR AND WEST OF THE MISSISSIPPI RIVER...CONCERN REMAINS THAT STORMS COULD STILL FORM IN THESE AREAS THIS EVENING. FURTHER AWAY FROM THE FRONT...ALONG AND IN AREAS EAST OF INTERSTATE 94 IN WISCONSIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. THIS THREAT WILL CONTINUE THROUGH 10 PM THIS EVENING. STORMS MAY BUILD WEST TOWARD I-35 THROUGH THE EVENING AND ALSO WILL CONTAIN A LARGE HAIL AND DAMAGING WIND THREAT. ISOLATED TORNADOES ARE POSSIBLE SHOULD THE BOUNDARY MOVE WEST THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES FOR THURSDAY AND THURSDAY NIGHT. THE FRONTAL BOUNDARY WILL REMAIN NEAR A SIOUX FALLS TO MASON CITY AND DUBUQUE LINE FOR THURSDAY AND THURSDAY NIGHT. AS A STRONG UPPER DISTURBANCE AND AN AREA OF LOW PRESSURE MOVE ACROSS THE NORTHERN PLAINS...THE SOUTHERLY FLOW OF MOISTURE INTO AND OVER THE FRONT WILL INCREASE FOR THURSDAY AFTERNOON AND EVENING. THE AIRMASS SOUTH OF THE FRONTAL BOUNDARY WILL AGAIN BECOME VERY UNSTABLE. WINDS ALOFT WILL INCREASE AS WELL. THIS COMBINATION WILL BE FAVORABLE FOR A FEW OF THE STORMS TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. IF THE FRONT LIFTS INTO THE AREA THURSDAY AFTERNOON OR EARLY THURSDAY EVENING...THERE WILL ALSO BE A RISK FOR ISOLATED TORNADOS WITH ANY THUNDERSTORMS NEAR THE FRONTAL BOUNDARY. THE TORNADO THREAT WOULD MAINLY BE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN. WITH A VERY MOIST AIRMASS BEING LIFTED NORTH OVER THE FRONT...THERE IS ALSO THE THREAT OF LOCALLY HEAVY RAINS AND A POTENTIAL FOR FLASH FLOODING THURSDAY NIGHT. THIS THREAT APPEARS TO BE MAINLY NORTH OF INTERSTATE 90. STAY TUNED FOR LATER OUTLOOKS WHICH WILL REFINE THE TIMING AND THREAT AREAS FOR THESE POTENTIAL SEVERE WEATHER EVENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NEED TO BE MAINTAINED THROUGH 10 PM... MAINLY ALONG AND EAST OF THE INTERSTATE 94 CORRIDOR. SPOTTERS ALONG THE MISSISSIPPI RIVER CORRIDOR AND WEST SHOULD REMAIN READY FOR ACTIVATION ANYTIME THROUGH AT LEAST 10 PM THIS EVENING. SPOTTER ACTIVATION MAY BE NEEDED ALMOST ANYWHERE IN THE AREA THURSDAY AFTERNOON AND EVENING...WHICH WILL DEPEND ON WHERE THE FRONTAL BOUNDARY IS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON
In the hours before
Local storm report, Aug 23, 7:56 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
756 PM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG KIRBY 44.10N 90.53W
08/23/2006 MONROE WI TRAINED SPOTTER
BARN DOWN
&&
DAVISLocal storm report, Aug 23, 7:58 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
758 PM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL WONEWOC 43.65N 90.22W
08/23/2006 E0.75 INCH JUNEAU WI AMATEUR RADIO
&&
DAVISLocal storm report, Aug 23, 8:12 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
812 PM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL CAZENOVIA 43.53N 90.20W
08/23/2006 E1.75 INCH RICHLAND WI AMATEUR RADIO
&&
DAVISLocal storm report, Aug 23, 8:16 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
816 PM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 1 W WARRENS 44.13N 90.52W
08/23/2006 E0.88 INCH MONROE WI AMATEUR RADIO
&&
DAVISLocal storm report, Aug 23, 8:38 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
838 PM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 3 NW MATHER 44.18N 90.34W
08/23/2006 M1.00 INCH JACKSON WI CO-OP OBSERVER
&&
ADAMSLocal storm report, Aug 23, 8:57 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
857 PM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL UNION CENTER 43.68N 90.26W
08/23/2006 E0.75 INCH JUNEAU WI LAW ENFORCEMENT
PENNY SIZE HAIL AND HEAVY WINDS REPORTED.
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:05 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 25 min |
| Aug 23, 7:23 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 47 min |
| Aug 23, 7:28 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 46 min |
| Aug 23, 7:32 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 28 min |
| Aug 23, 7:45 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 30 min |
| Aug 23, 8:33 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Juneau, Monroe | 30 min |
| Aug 23, 8:44 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe, Vernon | 29 min |
| Aug 23, 9:43 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe | 42 min |
| Aug 23, 11:03 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 42 min |
| Aug 23, 11:59 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 31 min |
| Aug 24, 12:25 AM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 50 min |
| Aug 24, 1:10 AM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 50 min |
| Aug 24, 2:15 AM CDT | Severe Thunderstorm Warning | ARX | Jackson | 45 min |
| Aug 24, 3:32 AM CDT | Severe Thunderstorm Warning | ARX | Juneau | 43 min |
| Aug 24, 12:13 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 32 min |
| Aug 24, 12:25 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 30 min |
| Aug 24, 12:53 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 18 min |
| Aug 24, 3:14 PM CDT | Flash Flood Watch | ARX | Adams, Buffalo, Clark, Jackson, Juneau, La Crosse and 3 more | 13 hr |
| Aug 24, 5:08 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 67 min |
| Aug 24, 5:53 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 52 min |
| Aug 24, 5:57 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 52 min |
| Aug 24, 6:41 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 49 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.